Hail, Macon
- When
- August 2, 2:30 PM CST
- Where
- Macon County, Anabel
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -92.350
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 2, 1:45 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT SAT AUG 2 2003 SATELLITE IMAGERY AND UPPER AIR ANALYSIS INDICATE UPPER LOW CENTERED OVER FAR WESTERN LAKE SUPERIOR/ARROWHEAD OF MN. FURTHER UPSTREAM UPPER HIGH CENTERED OVER NM WITH RIDGE AXIS EXTENDING NORTHWARD ACROSS CENTRAL/NORTHERN ROCKIES...WITH RESULTANT NORTHWEST FLOW NOTED ACROSS NORTHERN/CENTRAL PLAINS. WEAK SHORTWAVE TROUGH/ASSOCIATED VORT MAX NOTED DIGGING SOUTHWARD ACROSS CENTRAL IA...AROUND BASE OF UPPER LOW...WHILE FURTHER WEST H3 JET STREAK ANALYZED OVER SOUTHERN SD/NORTHERN NE. EARLY AFTERNOON SURFACE ANALYSIS SHOWS WEAK BOUNDARY EXTENDING FROM NEAR KIRK TO KMCI. LIFT AHEAD OF IA SHORTWAVE COMBINED WITH CONVERGENCE ALONG BOUNDARY HAS ALLOWED FOR LINE OF THUNDERSTORMS FROM NEAR KIRKSVILLE EASTWARD. FURTHER WEST CU FIELD IS EVIDENT ON VIS IMAGERY ALONG BOUNDARY...HOWEVER DRIER AIR IS NOTED IN PLACE ACROSS NORTH CENTRAL MO...AND WEAK SFC FLOW IS RESULTING IN WEAKER CONVERGENCE ALONG BOUNDARY...THUS THINK ANY CONVECTION WHICH DEVELOPS ALONG BOUNDARY OVER NORTH CENTRAL MO WILL REMAIN ISOLATED AT BEST. OTHER AREA OF CONCERN LATE THIS AFTERNOON/EVENING IS EXTREME EASTERN KS/WESTERN MO. LFQ OF H3 JET COUPLED WITH AREA OF SURFACE MOISTURE CONVERGENCE EVIDENT ON MSAS ANALYSIS HAS ALLOWED AREA OF TOWERING CU/ISOLATED SHOWERS TO DEVELOP FROM NEAR KMCI TO THE KTOP AREA. SUSPECT AREAL COVERAGE WILL REMAIN ISOLATED...HOWEVER WILL CONTINUE TO MONITOR CONVECTIVE TRENDS AND UPDATE FORECAST AS NEEDED. UPPER LOW PROGGED TO SLOWLY FILL AS IT SAGS SOUTHEAST OVER NEXT COUPLE OF DAYS...ALLOWING MID LEVEL HEIGHTS TO RISE ACROSS AREA. DRIER AIR ALSO PROGGED TO SPREAD ACROSS FORECAST AREA SUNDAY...THUS HAVE GONE WITH DRY FORECAST WITH TEMPS NEAR GUIDANCE. ETA MODEL IS WEAKER WITH EVOLUTION OF UPPER LOW AS IT SHIFTS EASTWARD...THUS ALLOWS 850MB THETA-E ADVECTION TO SPREAD ACROSS AREA SUNDAY NIGHT. NOT READY TO BUY OFF ON THIS YET...AS GFS SUGGESTS STRONGER UPPER LOW AND KEEPS MOISTURE RETURN FOCUSED FURTHER WEST. GFS LOOKS TO BE SUFFERING FROM CONVECTIVE FEEDBACK BUT FORECASTS MCS TO PROPAGATE ACROSS REGION MONDAY NIGHT. LOW CHANCE POPS LOOK WARRANTED...ALTHOUGH CONFIDENCE IN TIMING/PLACEMENT OF ANY CONVECTIVE COMPLEX IN NORTHWEST FLOW THIS FAR OUT IS LOW. SEAMAN 436 AM... NOT MANY CHANGES MADE TO GOING FORECAST. HAVE GONE WITH A CHANCE FOR MORNING THUNDERSTORMS ACROSS THE SOUTH...WITH JUST A SLIGHT CHANCE ELSEWHERE THIS MORNING. FOCUS FOR CONVECTION SHOULD CONTINUE TO SHIFT SOUTH AND EAST OF THE FORECAST AREA. OTHERWISE SKIES SHOULD BECOME PARTLY CLOUDY ACROSS THE AREA. HAVE CONTINUED A SLIGHT CHANCE FOR THUNDERSTORMS IN THE GRIDS FOR THIS AFTERNOON. MODELS SHOW LITTLE IF ANY CAP. MAY GET SOME DEVELOPMENT ALONG ANY LINGERING OUTFLOW BOUNDARY. EXPECT TEMPERATURES TO GET A LITTLE WARMER THAN YESTERDAY WITH MORE SUNSHINE...DESPITE A SLIGHT LOWERING IN 850MB TEMPS...LIKEWISE FOR TEMPS SUNDAY AND MONDAY. NEXT CHANCE OF RAIN CONTINUES TO BE MONDAY NIGHT INTO TUESDAY AS AN IMPULSE MOVES ACROSS THE PLAINS. NRR .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON SOUTH AND EAST OF A UNIONVILLE TO KANSAS CITY LINE. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY THUNDERSTORMS ARE FORECAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY...AS AN UPPER LEVEL IMPULSE MOVES ACROSS THE PLAINS. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM PECULIAR MO .88 INCH HAIL
08/02/03 CASS REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1218 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM PECULIAR MO 1 INCH HAIL
08/01/03 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM ARCHIE MO .75 INCH HAIL
08/02/03 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM ARCHIE MO 1 INCH HAIL
08/02/03 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 AM ADRIAN MO .75 INCH HAIL
08/02/03 BATES REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374928, 5374929, 5374930.